Prikladnaya Diskretnaya Matematika
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Prikl. Diskr. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Prikl. Diskr. Mat., 2020, Number 50, Pages 118–126 (Mi pdm727)  

Mathematical Backgrounds of Informatics and Programming

On generic complexity of the subset sum problem for semigroups of integer matrices

A. N. Rybalov

Sobolev Institute of Mathematics, Omsk, Russia

Abstract: Generic-case approach to algorithmic problems was suggested by Miasnikov, Kapovich, Schupp, and Shpilrain in 2003. This approach studies behavior of an algorithm on typical (almost all) inputs and ignores the rest of inputs. The subset sum problem is a classic combinatorial problem that has been studied for many decades. Myasnikov, Nikolaev and Ushakov in 2015 introduced an analogue of this problem for arbitrary groups (semigroups). For some classes of groups, such as hyperbolic and nilpotent groups, this problem is solvable in polynomial time. For others, for example, Baumslag — Solitaire groups, group of second order integer unimodular matrices $SL_2(\mathbb{Z})$, this problem is NP-complete. From the works of Gurevich, Kai, Fuchs, Cosen, and Liu, it follows that the subset sum problem for the group $SL_2(\mathbb{Z})$ and for the monoid $SL_2(\mathbb{N})$ is polynomially solvable for almost all inputs. In the paper, we study the generic complexity of the subset sum problem for semigroups of matrices of arbitrary order with integer non-negative elements. This problem is NP-complete, and therefore for it, provided $P \neq NP $, there is no polynomial algorithm that solves it for all inputs. We present a polynomial generic algorithm based on the dynamic programming and prove that this problem is generically solvable in polynomial time.

Keywords: generic complexity, the subset sum problem, integer matrix semigroups.

Funding Agency Grant Number
Russian Science Foundation 18-71-10028


DOI: https://doi.org/10.17223/20710410/50/9

Full text: PDF file (691 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 510.52

Citation: A. N. Rybalov, “On generic complexity of the subset sum problem for semigroups of integer matrices”, Prikl. Diskr. Mat., 2020, no. 50, 118–126

Citation in format AMSBIB
\Bibitem{Ryb20}
\by A.~N.~Rybalov
\paper On generic complexity of the subset sum problem for~semigroups of~integer matrices
\jour Prikl. Diskr. Mat.
\yr 2020
\issue 50
\pages 118--126
\mathnet{http://mi.mathnet.ru/pdm727}
\crossref{https://doi.org/10.17223/20710410/50/9}


Linking options:
  • http://mi.mathnet.ru/eng/pdm727
  • http://mi.mathnet.ru/eng/pdm/y2020/i4/p118

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Прикладная дискретная математика
    Number of views:
    This page:23
    Full text:9

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021